Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
150 Doctors are Online

I am taking glyciphage for type 2 diabetic. Having burning sensation in foot and legs. Worried

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1986
Answered : 2094 Questions
I am 45 and type 2 diabetic.i am taking glyciphage g2 for diabetic and ramistar5 and amlosafe 5 for BP. pl. advise i am having burning sensation in my left foot and both the legs are aching when lying down,

Posted Thu, 11 Oct 2012 in Diabetes
Answered by Dr. Akhilesh Dubey 2 hours later

Thanks for posting your query here.

I see you are having diabetes type II and hypertension; I would like to know since how long are you having these problems? - As long history correlate with complications.

I hope your blood sugar and blood pressures are well controlled - If not, what is the current status?

I think the burning sensation in foot and pain may be because of "peripheral neuropathy" which is a complication of diabetes. Spine problems that cause backache with radiating pain to the limbs is the second possibility related to your symptoms.

A MRI scan of spine can help us identifying the true cause.

The next step towards treatment is to verify your blood sugar levels and keeping it in the optimal level. Consult a neurophysician for detailed examination and to get the aforementioned tests. You can in the meantime take Vitamin B12 supplements which are useful in treating peripheral neuropathy.

I hope I have answered your query. I will be happy to answer your query if any.

Above answer was peer-reviewed by
Follow-up: I am taking glyciphage for type 2 diabetic. Having burning sensation in foot and legs. Worried 21 minutes later
This problem I am suffering since one week.Is this because of the medication what I am taking ? i am not taking any vitamin supplements. Though i have not checked my BP but my sugar level is high i,e in FBS is 150 .
Answered by Dr. Akhilesh Dubey 28 minutes later
Thanks for your reply.

Your problem is not because of medicines but most likely cause is peripheral neuropathy.

As your FBS (Fasting Blood Sugar) is high, please consult your Physician to escalate the antidiabetic drugs to control blood sugar. Simultaneously get take vitamin B12 supplement.

I hope you will improve soon.

Please rate my answer, if there are no more queries.

Please inform me about the progress.


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Diabetologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor